Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

mschoono17

Starting to wean off of Spironolactone..advice?

I'm new to this forum, but have read several posts in the last few weeks after I ultimately made the decision (along with advice from a doctor) to get off of Spironolactone. I also came to this forum when I first started taking Spironolactone as well. I apologize if this is posted in the wrong category.

I've been on Spiro for around 18 months now, and for the first time in my life my skin is 100% clear, and it's honestly such a good feeling.  When I started taking Spiro, it was after I had gotten engaged. I did not want my acne to make me feel self conscious on my wedding day, so I wanted to do something about it. It took about 3 months to start working, but I never thought my skin would be completely clear like it is now. 

The main reason I want to get off of the spiro is because I have absolutely no sex drive, which I know can be a side effect. I used to have a very high sex drive, and now the thought of sex with my husband is more like a chore, and it is not pleasurable for me at all.. which obviously should not be the case 9 months into our marriage (I am 27 and he is 30, btw). My husband has been very supportive, but I can tell my lack of desire has upset him, and our sex life has suffered. At first I thought my decreased sex drive was due to the stress of wedding planning, then the stress of moving after the wedding, but I do not think that's the case anymore. I've also noticed a significant increase in my anxiety since starting the medicine, as well as thinning hair (I've always had very thick hair and now it seems to be falling out easily)

Is there anyone out there that has had this side effect? If so, did getting off of Spiro help your sex drive get back to normal? How long did it take to get back to normal? I do not want to feel like this for the rest of my life!

I also know that weaning off isn't easy. The thing I'm worried about the most is the swelling and water weigh gain, which is why I want to start now instead of during the summer. I worked hard to lose weight for my wedding and I do not want to gain all of that back. I eat fairly healthy, and work out 4-6 days a week. 

Luckly I am on a low dose, 50 mg. Right now, I'm taking 50mg one day, 25 mg the next for a week, then I will switch to 25 mg everyday for a week, then 25 mg one day, 12.5 one day for a week, etc, until I'm completely off of it. This is what my doctor suggested doing once I wanted to wean off. Thoughts?

I would love to hear anyone's stories (good or bad), advice and tips. Thank you in advance!
 

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×